iCliniq logo

Ask a Doctor Online Now

HomeAnswersEndocrinologypremenstrual syndromeHow can I overcome the symptoms of premenstrual syndrome?

I am suffering with premenstrual syndrome.Please help.

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Divakara. P

Medically reviewed by

iCliniq medical review team

Published At October 22, 2015
Reviewed AtMay 29, 2023

Patient's Query

Hi doctor,

I am a 33 year old female. I am married. I have two sons. I was diagnosed with hypothyroidism over ten years ago and I am on medication. I am having a horrible time with PMS over last few months. I used to have terrible headaches and irritability before few days of my periods. Now it has been two weeks as my period is ten days late. I am having the worst time in my life right now. My headache and the pressure drive me crazy. I am having hard time. I am getting into deep depression. I do not know how to get through this. I cannot stop crying. I have an appointment finally with an endocrinologist in two weeks. Whenever the thing gets worse my GP will increase the dosage of my medicine. My hair is falling out. I am not the same person at all anymore. I feel like this is killing me. Need some help.

Answered by Dr. Divakara. P

Hi,

Welcome to icliniq.com.

I went through your query and I can understand your condition.

First of all, I need to know whether your hypothyroidism is under control or not. Kindly upload your recent TSH (thyroid stimulating hormone) report. Now we need to see whether your headache and irritability is due to your PMS (premenstrual syndrome) or if there are some other reasons. Your endocrinologist will evaluate for that. But a simple way to know is to halt your periods for two months and observe what happens. Ask your general practitioner to prescribe you certain oral contraceptive pills. This shall halt your periods for a month or two and if you feel better then it is due to PMS. But if there is no improvement then other evaluations have to be done including your blood pressure testing, eye check up and if necessary brain scan. If there is an improvement then you can take the contraceptive pills for three to four months and then stop and observe.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Divakara. P
Dr. Divakara. P

Internal Medicine

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Endocrinology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy